Alert archive / Maryland / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 46, NWS Wakefield, VA

June 25, 2012Wicomico County, Worcester County, Maryland

NWS Wakefield, VA issued this severe thunderstorm warning at Jun 25, 2012, 10:20 AM EDT for Wicomico County, Worcester County, Maryland. It was in force for 55 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2012, 10:20 AM EDT (14:20 UTC)
Expired
Jun 25, 2012, 11:15 AM EDT
In force
55 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Wicomico County, MD, Worcester County, MD

The radar

The Dover AFB radar (KDOX), 51 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 10:23 AM EDTTSTM WND DMGDelmar, MDTREE BLOWN DOWN ONTO HOUSE.
Jun 25, 10:30 AM EDTTSTM WND DMGDelmar, MDNUMEROUS TREES DOWN IN ESSEX RIDGE SUBDIVISION. WINDS ESTD 60-70 MPH.
Jun 25, 10:38 AM EDTTSTM WND DMG1 Nnw Duncan Crossing, MDLARGE TREE DOWN ON SHEPPARDS CROSSING RD
Jun 25, 10:40 AM EDTTSTM WND DMGPittsville, MDTREES DOWN ON POWER LINES.
Jun 25, 11:09 AM EDTHAIL 0.88Ocean Pines, MD
Jun 25, 11:18 AM EDTMARINE TSTM WIND 40Ocean City Inlet, MD34.4 KT GUST AT OCEAN CITY INLET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 2.3 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2012-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 851 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2012-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
851 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1274 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

635 
WUUS51 KAKQ 251420
SVRAKQ
MDC045-047-251515-
/O.NEW.KAKQ.SV.W.0046.120625T1420Z-120625T1515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
1020 AM EDT MON JUN 25 2012

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL WICOMICO COUNTY IN SOUTHEAST MARYLAND...
  NORTHEASTERN WORCESTER COUNTY IN SOUTHEAST MARYLAND...

* UNTIL 1115 AM EDT

* AT 1018 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  DELMAR...OR NEAR SALISBURY...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PARSONSBURG AROUND 1030 AM EDT.
  BERLIN AROUND 1100 AM EDT.
  OCEAN PINES AROUND 1105 AM EDT.
  CAPE ISLE OF WIGHT AROUND 1110 AM EDT.
  OCEAN CITY AROUND 1115 AM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MELSON...PITTSVILLE...WILLARDS...WHALEYVILLE...BISHOP...
BISHOPVILLE...SHOWELL...WEST OCEAN CITY AND OCEAN CITY MUNICIPALITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3843 7504 3838 7505 3829 7510 3838 7565
      3846 7562 3846 7508 3845 7507 3845 7506
      3846 7504 3844 7503
TIME...MOT...LOC 1420Z 280DEG 26KT 3842 7557
WIND...HAIL 60MPH 1.00IN

$$

WRS
3 follow-up statements
666 
WWUS51 KAKQ 251449
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1049 AM EDT MON JUN 25 2012

MDC045-047-251515-
/O.CON.KAKQ.SV.W.0046.000000T0000Z-120625T1515Z/
WICOMICO MD-WORCESTER MD-
1049 AM EDT MON JUN 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WORCESTER AND EAST CENTRAL WICOMICO COUNTIES UNTIL 1115 AM EDT...

AT 1046 AM EDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING 
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED 5 MILES SOUTHEAST OF GUMBORO...OR 14 MILES WEST OF 
OCEAN CITY...MOVING EAST AT 30 MPH. THE STRONGEST WINDS FROM THIS 
THUNDERSTORM WILL PRECEDE THE HEAVIEST RAIN AND POTENTIAL FOR HAIL 
BY 10 MINUTES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BERLIN AROUND 1055 AM EDT.
  OCEAN PINES AROUND 1100 AM EDT.
  OCEAN CITY AND CAPE ISLE OF WIGHT AROUND 1105 AM EDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE 
SHOWELL...BISHOP...BISHOPVILLE...OCEAN CITY AND WEST OCEAN CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3843 7504 3838 7505 3829 7510 3836 7543
      3845 7539 3846 7508 3845 7507 3845 7506
      3846 7504 3844 7503
TIME...MOT...LOC 1448Z 275DEG 27KT 3841 7530
WIND...HAIL 60MPH 1.00IN

$$

WRS
300 
WWUS51 KAKQ 251503
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1103 AM EDT MON JUN 25 2012

MDC045-251512-
/O.CAN.KAKQ.SV.W.0046.000000T0000Z-120625T1515Z/
WICOMICO MD-
1103 AM EDT MON JUN 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WICOMICO COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF WICOMICO 
COUNTY.

LAT...LON 3843 7504 3838 7505 3829 7510 3836 7531
      3844 7529 3846 7508 3845 7507 3845 7506
      3846 7504 3844 7503
TIME...MOT...LOC 1502Z 275DEG 27KT 3840 7517

$$

MDC047-251515-
/O.CON.KAKQ.SV.W.0046.000000T0000Z-120625T1515Z/
WORCESTER MD-
1103 AM EDT MON JUN 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WORCESTER COUNTY UNTIL 1115 AM EDT...

AT 1059 AM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR OCEAN PINES...OR 7 MILES NORTHWEST OF 
OCEAN CITY...MOVING EAST AT 30 MPH. TREES HAVE BEEN DOWNED IN DELMAR 
AND PITTSVILLE FROM THIS STORM.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  OCEAN CITY AND CAPE ISLE OF WIGHT AROUND 1110 AM EDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE OCEAN
CITY MUNICIPALITY AND WEST OCEAN CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3843 7504 3838 7505 3829 7510 3836 7531
      3844 7529 3846 7508 3845 7507 3845 7506
      3846 7504 3844 7503
TIME...MOT...LOC 1502Z 275DEG 27KT 3840 7517
WIND...HAIL 60MPH 1.00IN

$$

WRS
995 
WWUS51 KAKQ 251511
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1111 AM EDT MON JUN 25 2012

MDC047-251515-
/O.CON.KAKQ.SV.W.0046.000000T0000Z-120625T1515Z/
WORCESTER MD-
1111 AM EDT MON JUN 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN 
WORCESTER COUNTY WILL EXPIRE AT 1115 AM EDT...

AT 1107 AM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR NEAR OCEAN CITY...MOVING EAST AT 30 
MPH. DIME TO NICKEL SIZE HAIL WAS REPORTED IN OCEAN PINES AT 11 AM.

THE SEVERE THUNDERSTORM WILL BE OFF THE COAST AROUND 1115 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3843 7504 3838 7505 3829 7510 3836 7531
      3844 7529 3846 7508 3845 7507 3845 7506
      3846 7504 3844 7503
TIME...MOT...LOC 1510Z 275DEG 27KT 3839 7509
WIND...HAIL 60MPH 1.00IN

$$

WRS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 10:08 AM EDT, 12 minutes earlier.

Area forecast discussion, Jun 25, 10:08 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1008 AM EDT MON JUN 25 2012

.SYNOPSIS...
A STRONG COLD FRONT WILL DROP SOUTHEAST ACROSS THE MID ATLANTIC
MONDAY AFTERNOON AND EVENING. CANADIAN HIGH PRESSURE BUILDS INTO THE
REGION FOR THE MIDDLE OF THE WEEK. A STRONG UPPER LEVEL RIDGE BUILDS
IN FROM THE WEST LATER IN THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
A VIGOROUS NORTHERN STREAM TROUGH IS DIGGING ACROSS THE GREAT LAKES
EARLY THIS MORNING WITH AN ASSOCIATED COLD FRONT DROPPING INTO THE
OHIO VALLEY. MEANWHILE...TROPICAL STORM DEBBIE CONTINUES TO REMAIN
NEARLY STATIONARY OVER THE NORTHERN GULF. AN AREA OF SUBSIDENCE IN
BETWEEN THESE TWO SYNOPTIC SCALE FEATURES PREVAILS OVER THE MID
ATLANTIC EARLY THIS MORNING...WHICH HAS RESULTED IN A MOSTLY CLEAR
AND MILD/HUMID NIGHT. TEMPERATURES GENERALLY RANGE FROM 70-75 WITH
DEWPOINTS IN THE UPPER 60S TO AROUND 70.

THE AFOREMENTIONED TROUGH WILL CONTINUE TO DIG SOUTHEAST ACROSS THE
NORTHERN MID ATLANTIC TODAY...WITH THE COLD FRONT DROPPING SOUTH AND
ENTERING THE NORTHERN PORTION OF THE LOCAL AREA THIS AFTERNOON AND
EXITING THE SOUTHERN PORTION OF THE AREA THIS EVENING. STRONG
SURFACE HEATING AND FALLING HEIGHTS ALOFT WILL RESULT IN STEEPING
LOW AND MID LEVEL LAPSE RATES. RESULTANT CAPE VALUES SHOULD REACH
1500-2500 J/KG (HIGHEST EAST). MODESTLY STRONG SPEED SHEAR DEVELOPS
WITH THE APPROACH OF THE MID-LEVEL SPEED MAX...WITH DEEP LAYER SHEAR
VALUES PROGGED TO BE AROUND 40KT WITH THE FRONTAL PASSAGE. THE
COMBINATION OF FAVORABLE THERMODYNAMIC AND KINEMATIC PROFILES
SUPPORTS A DECENT LIKELIHOOD OF SEVERE STORM POTENTIAL
TODAY...ESPECIALLY EAST. STRONG WIND GUSTS WOULD BE THE GREATEST
THREAT...ALTHOUGH STEEPENING LAPSE RATES WILL BRING A MARGINAL HAIL
THREAT. LOW-LEVEL WESTERLY FLOW SHOULD LIMIT STORM COVERAGE WEST OF
I-95. HIGH TEMPERATURES TODAY SHOULD RANGE FROM THE MID 80S OVER THE
LOWER MD EASTERN SHORE...TO THE LOW 90S ELSEWHERE.

THE COLD FRONT DROPS SOUTH OF THE AREA TONIGHT. THUNDERSTORMS SHOULD
CONTINUE TO MOVE ACROSS THE SOUTHEAST PORTION OF THE AREA DURING THE
EVENING AS DRIER AIR MOVES IN FROM THE NORTHWEST. CLEARING SHOULD
OCCUR FROM NORTHWEST TO SOUTHEAST OVERNIGHT...WITH LOW TEMPERATURES
FALLING INTO THE MID 50S NW...TO LOW 60S SE.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
CANADIAN HIGH PRESSURE BUILDS IN FROM THE NORTHWEST TUESDAY AND THEN
SETTLES FROM THE CUMBERLAND PLATEAU TO THE CAROLINA COAST
WEDNESDAY...UNDERNEATH DRY MID-LEVEL NW FLOW. THIS WILL BRING
SUNNY/CLEAR CONDITIONS TUESDAY AND WEDNESDAY ALONG WITH COMFORTABLE
CONDITIONS FOR LATE JUNE. HIGH TEMPERATURES WILL LIKELY RANGE FROM
THE UPPER 70S OVER THE EASTERN SHORE...TO THE LOW 80S OVER THE
PIEDMONT TUESDAY...WITH DEWPOINTS POTENTIALLY FALLING INTO THE
MID/UPPER 40S TUESDAY AFTERNOON. A WARMING TREND BEGINS WEDNESDAY AS
SURFACE HIGH PRESSURE DROPS SOUTH OF THE AREA...BUT STILL
COMFORTABLE OVERALL WITH HIGH TEMPERATURES IN THE MID 80S AND
DEWPOINTS IN THE 50S. LOW TEMPERATURES WEDNESDAY MORNING SHOULD BE
PLEASANTLY COOL WITH READINGS RANGING FROM THE MID 50S TO LOW 60S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
ALTHOUGH LONG RANGE MODELS NAMELY THE GFS AND ECMWF ARE HANDLING
T.S. DEBBY MUCH DIFFERENTLY THEY DO AGREE WITH THE OVERALL MEDIUM TO
LONG RANGE PATTERN OVER THE MID ATLANTIC. IT DOES NOT APPEAR T.S.
DEBBY WILL IMPACT OUR WEATHER IN THE MEDIUM OR EXTENDED RANGE. THE
MID ATLANTIC WILL BE UNDER THE INFLUENCE OF A DEEP CUTOFF LOW
CENTERED OVER MAINE WITH THE UPPER TROUGH EXTENDING SOUTH. THE UPPER
TROUGH MOVES OFFSHORE THURSDAY AS THE UPPER LOW LIFTS NE AND
UPSTREAM RIDGING AMPLIFIES/PERSISTS OVER THE PLAINS STATES. THE UPR
RIDGE WILL BECOME CENTERED OVER THE TN VALLEY FRI-SAT EXTENDING EAST
INTO NC AND VA FOR LATE WEEK.

THIS PATTERN WILL GENERATE A SIGNIFICANT SWING IN TEMPERATURES FOR
THE END OF THE WEEK. THE LAST OF A SERIES OF WEAK SHORTWAVES IN THE
NW FLOW WILL MOVE ACROSS THE AREA EARLY THURSDAY MORNING BUT WITH
DRY AIR IN PLACE WILL NOT GENERATE ANY PRECIP. LOWS WILL BE IN THE
LOWER TO MID 60S THURSDAY MORNING. AFTER THIS RELATIVELY COOL
MORNING THE HEAT WILL TURN ON FOR THE REST OF THE WEEK AND THROUGH
THE WEEKEND. 1000-850 MB THICKNESSES WARM 20 TO 25 METERS EACH
AFTERNOON STARTING ON THURSDAY WITH THE HEAT PEAKING FRIDAY AND
SATURDAY. THURSDAY HIGHS WILL NOT BE BAD AND WARM INTO THE LOWER TO
SOME MID 90S. FOR FRIDAY THE 850 MB TEMPS INCREASE TO AROUND 23C-26C
BOTH FRIDAY AND SATURDAY. THIS IS 3 DEGREES HOTTER THAT THE LAST HOT
SPELL AND WOULD SUGGEST AFTERNOON HIGHS AROUND 100 DEGREES FOR
FRIDAY AND SATURDAY. SOUNDINGS SUGGEST THE AIR WILL BE DRY KEEPING
OVERALL HEAT INDICES DOWN BUT EITHER WAY IT WILL BE JUST HOT. WITH
THE HEAT EACH DAY THERE COULD BE AN ISOLATED THUNDERSTORM.
THUNDERSTORM CHANCES INCREASE A LITTLE SUNDAY AND TEMPS WILL BE A
LITTLE COOLER IN THE MID 90S BUT HUMIDITY WILL BE ON THE RISE.

&&

.AVIATION /14Z MONDAY THROUGH FRIDAY/...
FOR 12Z TAFS...MVFR CONDS AT SBY AND ECG SHOULD IMPROVE BY 13Z OR
SOONER. ORF IS VFR BUT IFR STRATUS MAY CLIP IT NEXT COUPLE HOURS.

INCLUDED SHRA IN 2 HOUR TEMPO GROUP FOR MOST LIKELY TIME FRAME
FOR CONVECTION THIS AFTN/EARLY EVNG.

WENT A BIT ON THE LATER SIDE OF MODEL GUIDANCE WITH REGARD TO
WIND SHIFT TO NW LATE TODAY AND EARLY TONIGHT. WINDS EVENTUALLY
VEER TO N/NE AT ORF DUE TO BAY INFLUENCE. NAM APPEARS TO BRING
CEILINGS TO THE TAF SITES BEHIND THE FRONT BUT LIMITED THIS TO
SOUTHEAST PORTIONS OF THE AREA.

DRIER CONDITIONS FOLLOW THE FRONTAL PASSAGE AND VFR SHOULD PREVAIL
INTO MID WEEK.

&&

.MARINE...
MADE SOME CHANGES TO PREVIOUS FORECAST TO SPEED UP FRONTAL
PASSAGE BY 2 TO 3 HOURS BASED UPON 06Z NAM AND LOCAL WRF MODELS
RUNS. HAVE ALSO INCREASE WINDS A BIT...ESPECIALLY ON THE BAY. IN
ADDITION...HAVE STARTED SCA EARLIER DUE TO THE REASONS ABOVE.
THERE WILL BE A RAPID TRANSITION TO NORTHERLY WINDS FROM NORTH TO
SOUTH OVER THE CHESAPEAKE BAY...WITH AREAS NEAR SMITH POINT SEEING
THE TRANSITION BY 22-23Z. SIGNIFICANT INCREASES IN NORTHERLY WINDS
WILL REACH THE MOUTH OF THE BAY AROUND 00Z.

...PREVIOUS DISCUSSION...WINDS INCREASE TO SCA CONDITIONS MONDAY
NIGHT ONCE PRESSURE GRADIENT INCREASES ALONG WITH MORE EFFECTIVE
COLD AIR ADVECTION OVER THE WATERS. THIS HAPPENS ROUGHLY AROUND
MIDNIGHT OR SHORTLY AFTER. TRIEDTO GIVE THE SCA A COUPLE HOURS OF
CUSHION WITH CONDITIONS FORECAST TO BEGIN WITHIN 2 TO 4 HOURS OF
THE ADVISORY. SCA MAINLY FOR WINDS OVER INLAND WATERS AND SEAS IN
THE COASTAL WATERS. WINDS TURN TO MAINLY NORTHERLY WHICH SHOULD
PROVIDE THE FETCH NEEDED FOR 5 FOOT SEAS. SCA ENDS AROUND MIDDAY
TUESDAY.

WINDS DIMINISH TUESDAY AND ARE FORECAST TO REMAIN BELOW SCA THROUGH
THE REST OF THE WEEK. WIND SPEEDS DECREASE TO 15 KT TUESDAY
AFTERNOON AND EVENING BACKING TO MORE WESTERLY. WEST WINDS OF 10 TO
15 KT PERSIST THROUGH WEDNESDAY AND INTO THURSDAY...BUT A SHIFT TO
THE SE WITH THE SEA-BREEZE IS POSSIBLE THU AFTERNOON/EVENING WITH
WEAK SYNOPTIC FLOW.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 4 PM EDT
     TUESDAY FOR ANZ634-654-656-658.
     SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO NOON EDT
     TUESDAY FOR ANZ635.
     SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 1 PM EDT
     TUESDAY FOR ANZ630>632.
     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO NOON EDT TUESDAY
     FOR ANZ633-650-652.
     SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO NOON EDT
     TUESDAY FOR ANZ638.

&&

SYNOPSIS...AJZ
NEAR TERM...AJZ
SHORT TERM...AJZ
LONG TERM...JAO
AVIATION...LSA
MARINE...LSA/WRS
Hazardous weather outlook, Jun 25, 10:14 AM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1014 AM EDT MON JUN 25 2012

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-261415-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
1014 AM EDT MON JUN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL TRIGGER SHOWERS AND THUNDERSTORMS AS IT CROSSES
THE REGION ON TODAY. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. THE GREATEST THREAT
WILL BE ALONG AND EAST OF INTERSTATE 95...WITH AN ISOLATED SEVERE
POTENTIAL OVER THE PIEDMONT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ633-650-652-261415-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
1014 AM EDT MON JUN 25 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS AND CURRITUCK SOUND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

SCATTERED THUNDERSTORMS CAN BE EXPECTED THROUGH LATE AFTERNOON.
SOME OF THE STORMS WILL CONTAIN STRONG WINDS AND FREQUENT
LIGHTNING. MARINERS ARE URGED TO KEEP CLOSE ATTENTION TO WEATHER
CONDITIONS TODAY...AS CONDITIONS WILL BE CHANGEABLE...ESPECIALLY
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ634-654-656-658-261415-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
1014 AM EDT MON JUN 25 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 PM EDT
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER CHESAPEAKE BAY AND
THE MID ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AND EARLY
THIS EVENING. SOME OF THE STORMS WILL CONTAIN STRONG WINDS AND
FREQUENT LIGHTNING. MARINERS ARE URGED TO KEEP CLOSE ATTENTION TO
WEATHER CONDITIONS TODAY...AS CONDITIONS WILL BE
CHANGEABLE...ESPECIALLY THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ636-637-261415-
YORK RIVER-JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
1014 AM EDT MON JUN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN JAMES RIVER AND
THE EASTERN YORK RIVER.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AND EARLY
THIS EVENING. SOME OF THE STORMS WILL CONTAIN STRONG WINDS AND
FREQUENT LIGHTNING. MARINERS ARE URGED TO KEEP CLOSE ATTENTION TO
WEATHER CONDITIONS TODAY...AS CONDITIONS WILL BE
CHANGEABLE...ESPECIALLY THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ635-261415-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-
1014 AM EDT MON JUN 25 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON EDT
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN RAPPAHANNOCK
RIVER.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON. SOME OF
THE STORMS WILL CONTAIN STRONG WINDS AND FREQUENT LIGHTNING.
MARINERS ARE URGED TO KEEP CLOSE ATTENTION TO WEATHER CONDITIONS
TODAY...AS CONDITIONS WILL BE CHANGEABLE...ESPECIALLY THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ630>632-261415-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
1014 AM EDT MON JUN 25 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EDT
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE LOWER CHESAPEAKE BAY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AND EARLY
THIS EVENING. SOME OF THE STORMS WILL CONTAIN STRONG WINDS AND
FREQUENT LIGHTNING. MARINERS ARE URGED TO KEEP CLOSE ATTENTION TO
WEATHER CONDITIONS TODAY...AS CONDITIONS WILL BE
CHANGEABLE...ESPECIALLY THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ638-261415-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
1014 AM EDT MON JUN 25 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO NOON EDT
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN JAMES RIVER.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AND EARLY
THIS EVENING. SOME OF THE STORMS WILL CONTAIN STRONG WINDS AND
FREQUENT LIGHTNING. MARINERS ARE URGED TO KEEP CLOSE ATTENTION TO
WEATHER CONDITIONS TODAY...AS CONDITIONS WILL BE
CHANGEABLE...ESPECIALLY THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

WRS

In the hours before

Special weather statement, Jun 25, 7:57 AM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
757 AM EDT MON JUN 25 2012

MDZ021-022-251230-
DORCHESTER MD-WICOMICO MD-
757 AM EDT MON JUN 25 2012

...STRONG THUNDERSTORM MOVING ACROSS DORCHESTER COUNTY...

AT 757 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF VIENNA...OR ABOUT 9 MILES
SOUTHEAST OF CAMBRIDGE...MOVING EAST AT 30 MPH. THE STRONG
THUNDERSTORM WILL BE NEAR VIENNA AT 805 AM EDT...MARDELA SPRINGS AT
810 AM EDT...SHARPTOWN AT 815 AM EDT...GALESTOWN AT 820 AM EDT.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THIS STORM. LOCALIZED PONDING OF WATER ON ROADWAYS IS ALSO POSSIBLE.
IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORM HAS PASSED.

LAT...LON 3851 7569 3850 7569 3846 7568 3846 7551
      3844 7549 3842 7599 3854 7594 3858 7569

WRS
Special weather statement, Jun 25, 8:27 AM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
827 AM EDT MON JUN 25 2012

MDZ022-024-025-251330-
INLAND WORCESTER MD-MARYLAND BEACHES MD-WICOMICO MD-
827 AM EDT MON JUN 25 2012

...STRONG THUNDERSTORM MOVING ACROSS NORTHERN WICOMICO COUNTY...

AT 825 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM DELMAR TO HEBRON...OR FROM 9 MILES NORTH OF
SALISBURY TO 8 MILES NORTHWEST OF SALISBURY...MOVING EAST AT 30 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR DELMAR AROUND 835 AM
EDT...PARSONSBURG AROUND 850 AM EDT...OCEAN PINES AROUND 925 AM
EDT...AND CAPE ISLE OF WIGHT AROUND 930 AM EDT.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH AND
HEAVY RAINFALL WITH THESE STORMS. LOCALIZED PONDING OF WATER ON
ROADWAYS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE
THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE
PASSED.

LAT...LON 3838 7505 3832 7507 3831 7510 3842 7575
      3851 7570 3850 7569 3846 7568 3846 7509
      3845 7507 3846 7505 3845 7503

WRS
Special weather statement, Jun 25, 9:57 AM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
957 AM EDT MON JUN 25 2012

MDZ021-022-024-251430-
DORCHESTER MD-INLAND WORCESTER MD-WICOMICO MD-
957 AM EDT MON JUN 25 2012

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL DORCHESTER...NORTH
CENTRAL WORCESTER AND WICOMICO COUNTIES...

AT 954 AM EDT...A STRONG THUNDERSTORM WAS NEAR VIENNA...MOVING EAST
AT 25 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR HEBRON AROUND 1010 AM...DELMAR AROUND 1020 AM
AND MELSON AROUND 1030 AM.

LAT...LON 3846 7568 3845 7522 3826 7522 3837 7596
      3857 7589 3859 7570

FORECASTER: MINNICK

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:57 AM EDTSpecial Weather StatementAKQWicomico33 min
Jun 25, 8:27 AM EDTSpecial Weather StatementAKQWicomico63 min
Jun 25, 9:57 AM EDTSpecial Weather StatementAKQWicomico33 min
Jun 25, 11:38 AM EDTSpecial Weather StatementAKQWorcester22 min
Jun 25, 12:00 PM EDTSpecial Weather StatementAKQWorcester30 min
Jun 25, 12:42 PM EDTSpecial Weather StatementAKQDorchester63 min
Jun 25, 1:15 PM EDTSpecial Weather StatementAKQWicomico60 min
Jun 25, 1:22 PM EDTSpecial Weather StatementAKQWicomico, Worcester53 min
Jun 25, 2:12 PM EDTSpecial Weather StatementAKQWorcester63 min
Jun 25, 2:45 PM EDTSpecial Weather StatementAKQSomerset60 min
Jun 25, 3:16 PM EDTSpecial Weather StatementAKQWorcester59 min
Jun 25, 6:13 PM EDTSpecial Weather StatementAKQWorcester17 min

Nearby

Severe Thunderstorm Warnings in Maryland, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.